PDA

View Full Version : One month into Plaquenil - follow up



cherokee993
10-01-2008, 07:23 PM
Of course I'm not feeling any relief but I didn't expect it :) My Rheumy and I discussed that it may take up to six months to notice a difference but at least I'm not having the stomach upset that I was having the first week or so of taking it.

My joint pain has gotten progressively worse and it is really affecting me at work, I am doing my job but it is hard! I am a nurse and its really something I'm struggling with. If I had known this would be a medical issue for me I proably would have reconsidered becoming a nurse. :( On the days I work I'm worked to the ground, all of us are unfortunately. Then on my days off I just try to recover but the pain is getting so uncomfortable. I don't take steroids b/c of my diabetes and I dn't take many nsaids b/c they can irritate my stomach pretty bad. I tried darvocet, no help, and vicdin which does help but temporarily. I am SOOOOOOOOO ready to see if the plaq. will work! :):)

Anyway we discussed how things were going and she was really upbeat about it. I LOVE my rheumy. I wish I could be done with this and I only pray that it doesn't get worse. I'm 32 this month and I need to feel 32 LOL! Plus I want to do activity with my almost 3 year old without hurting so bad!

No real point to this post, just wanted to share!

hatlady
10-02-2008, 09:14 AM
Happy birthday a bit late, cherokee!

I'm so glad you have a rheumy who listens and discusses with you, that means so much.

On the hopeful side - I think it only took about three months for plaquenil to kick in for me - so you may get lucky. It did make a huge difference in my case.

There are so many things you can do as a registered nurse that are less physical. Maybe at some future date you'll want to explore some of them. You have a degree and experience that are VERY valuable in today's world.

But for right now, if you enjoy your job, stick with it if you can. If possible, talk to the head nurse or Human Resources about some accommodation - maybe your schedule can be adjusted to give you more time between shifts to recover?

Many hugs, dear